Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 89, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Dec 26, 2016, 7:24 PM CST for Clark County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 26, 2016, 7:24 PM CST (01:24 UTC)
- Expired
- Dec 26, 2016, 10:30 PM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, AR
The radar
The Little Rock radar (KLZK), 133 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 1.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 945 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted.
871
WGUS54 KLZK 270124
FFWLZK
ARC019-270430-
/O.NEW.KLZK.FF.W.0089.161227T0124Z-161227T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
724 PM CST MON DEC 26 2016
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Southeastern Clark County in southwestern Arkansas...
* Until 1030 PM CST
* At 723 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is likely to occur.
* Some locations that will experience flooding include...
Gurdon... Whelen Springs...
Beirne... Vaden...
Additional rainfall amounts of up to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3379 9306 3377 9310 3381 9314 3380 9318
3382 9320 3385 9330 3390 9330 3402 9301
3391 9290 3386 9290 3384 9288 3382 9290
3382 9293 3380 9294 3377 9303
$$
Cavanaugh1 follow-up statement
826
WGUS74 KLZK 270245
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
845 PM CST MON DEC 26 2016
ARC019-270430-
/O.CON.KLZK.FF.W.0089.000000T0000Z-161227T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark AR-
845 PM CST MON DEC 26 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CST FOR
SOUTHEASTERN CLARK COUNTY...
At 844 PM CST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Three to four inches of rain have
fallen. Flash flooding is likely to occur or is already occurring.
Some locations that will experience flooding include...
Whelen Springs... Vaden...
Gurdon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3379 9306 3377 9310 3381 9314 3380 9318
3382 9320 3385 9330 3397 9296 3391 9290
3386 9290 3384 9288 3382 9290 3382 9293
3380 9294 3377 9303
$$
CavanaughWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Dec 26, 6:05 PM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Dec 26, 6:05 PM CST, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 605 PM CST Mon Dec 26 2016 .AVIATION... Broken line of convection in advance of a cold front continues to decrease in both intensity and coverage. Actual cold front itself is now just working its way across central Arkansas. Boundary will continue to move southeast through the taf period with drier air behind it and a wind shift to a more northerly direction but wind speeds will remain light. Generally VFR conditions are expected although brief MVFR conditions will be possible if any convection passes directly over a central or southern terminal. && .PREV DISCUSSION...(ISSUED 305 PM CST Mon Dec 26 2016) SHORT TERM...Tonight Through Wednesday Latest SFC data indcs the initial CDFNT/Wind shift was situated roughly just NW of a line fm Ash Flat...to Russellville to Mena. Have seen SCTD convection cont to form and track NEWD since this mrng. The bndry itself has been slow to move much of the SE, as it encounters more of a SWLY flow aloft. Meanwhile, the leading edge of the much cooler/drier airmass was just to the NW of AR. Have seen a few storms pulse up this aftn, producing brief gusty winds and localized heavy downpours. Cannot rule out a few strong/ severe storms into early this evening ahead of the FNT, with the potential diminishing later this evening. Contd to indc highest POPS along and just ahead of the FNT. Hi-Res model data cont to indc a slow SEWD progression of the aforementioned FNT thru CNTRL/SERN AR tonight. Rain chcs wl gradually diminish fm the NW as drier air sloly filters into AR fm the NW. The main push of cooler air, assocd with a secondary fnt, wl advect into AR later tngt and on Tue. The bndry is fcst to stall out S of AR on Tue. Sfc high pres ridge wl briefly bld into AR for later Tue and much of Tue ngt, resulting in cooler and drier conds. By Wed, as the high pres rdg weakens and shifts EWD, the stalled out bndry wl begin to lift back NWD. Clouds wl again incrs, with small rain chcs returning to the fcst as WAA pattern commences ovr the region. LONG TERM...Wednesday Night Through Monday Chances for rain will be seen at the start of the long term period as a cold front makes its way through the state. At the H500 level, zonal to nwrly flow aloft will be seen, with a large trough passing east from the Northern Plains through the Great Lakes region. Surface high pressure will build into the area bringing cooler air with it for a couple days. By Saturday, a weak shortwave embedded in the zonal flow aloft will make its way east toward Arkansas and help spark some showers. A few additional disturbances aloft will pass near state Sunday into Monday, providing more widespread rain and embedded thunderstorms at times. Temperatures during the weekend will be a bit warmer, but not far off normal values for the time of year. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...56
Hazardous weather outlook, Dec 26, 4:00 PM CST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 PM CST MON DEC 26 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271100- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN- BRADLEY-DREW- 400 PM CST MON DEC 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP IN ADVANCE OF A SLOW MOVING COLD FRONT. THE ACTUAL FRONT ITSELF IS STILL LOCATED ROUGHLY ALONG AN ASH FLAT TO MORRILTON TO MENA LINE AND IS MOVING VERY SLOWLY TO THE SOUTHEAST. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS..A STRONG STORM OR TWO CAN NOT BE RULED OUT. THE BIGGEST THREAT FROM THESE STORMS WILL BE DAMAGING WINDS BUT THE POSSIBILITY OF A BRIEF TORNADO CAN NOT BE DISCOUNTED. LOCALLY HEAVY RAIN IS ALSO POSSIBLE WITH SOME MINOR FLOODING NOT OUT OF THE QUESTION. THE SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL THE FRONT CLEARS THE STATE BUT THE STORMS WILL DECREASE IN INTENSITY WITH THE LOSS OF DAYTIME HEATING. && .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... TUESDAY MORNING MUCH OF ANY REMAINING SHOWERS WILL PUSH TO FAR SOUTHERN ARKANSAS AS THE COLD FRONT AND SURFACE HIGH PRESSURE BUILD INTO THE REGION. SOME RAIN WILL BE POSSIBLE WEDNESDAY WITH AN UPPER SYSTEM BUT NO SEVERE WEATHER IS FORECAST. DRY CONDITIONS ARE EXPECTED THURSDAY AND FRIDAY. RAIN IS BACK IN THE FORECAST FOR PART OF THE WEEKEND...BUT THE SEVERE THREAT WILL REMAIN LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 56/59
In the hours before
Special weather statement, Dec 26, 2:48 PM CST, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Little Rock AR
248 PM CST MON DEC 26 2016
ARZ041-042-052>054-262130-
Pike AR-Montgomery AR-Hot Spring AR-Clark AR-Garland AR-
248 PM CST MON DEC 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTGOMERY...
NORTHEASTERN PIKE...NORTHWESTERN CLARK...SOUTHWESTERN GARLAND AND
WEST CENTRAL HOT SPRING COUNTIES UNTIL 330 PM CST...
At 247 PM CST, Doppler radar was tracking a strong thunderstorm over
Glenwood, or 16 miles south of Mount Ida, moving east at 20 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Glenwood... Amity...
Lofton... Bismarck...
Alpine... Bonnerdale...
Lodi... Salem in Pike County...
Welsh... Pearcy...
Rosboro... Point Cedar...
Kirby... Hopper...
Caddo Gap... Hempwallace...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3426 9373 3434 9372 3442 9358 3444 9317
3412 9321
TIME...MOT...LOC 2047Z 271DEG 20KT 3431 9359
CavanaughSpecial weather statement, Dec 26, 3:38 PM CST, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Little Rock AR
338 PM CST MON DEC 26 2016
ARZ032-039-044-262230-
Perry AR-Pulaski AR-Faulkner AR-
338 PM CST MON DEC 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PULASKI...
NORTHWESTERN LONOKE...CENTRAL FAULKNER AND EASTERN PERRY COUNTIES
UNTIL 430 PM CST...
At 338 PM CST, Doppler radar was tracking a strong thunderstorm over
Little Italy, or 12 miles northwest of Maumelle, moving northeast at
30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Conway... Vilonia...
Mayflower... Enola...
Little Italy... Pickles Gap...
Holland... Saltillo...
Otto... Hamlet...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3490 9263 3495 9264 3505 9256 3525 9221
3509 9211 3502 9212 3501 9207
TIME...MOT...LOC 2138Z 243DEG 27KT 3494 9260
CavanaughSpecial weather statement, Dec 26, 4:41 PM CST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Little Rock AR
441 PM CST MON DEC 26 2016
ARZ052-053-262315-
Pike AR-Clark AR-
441 PM CST MON DEC 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIKE...NORTHWESTERN
CLARK AND WESTERN HOT SPRING COUNTIES UNTIL 515 PM CST...
At 441 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles west of Okolona, or 12 miles east of Murfreesboro, moving
northeast at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Murfreesboro... Okolona...
Halfway... Crater Of Diamonds State Park...
Delight... Antoine...
Billstown... Alpine...
Pike City... Pisgah...
Hollywood... Shawmut...
Roy... Burtsell...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3431 9336 3428 9335 3428 9332 3403 9310
3392 9333 3396 9337 3395 9342 3396 9348
3394 9352 3396 9354 3396 9362 3398 9365
3401 9376
TIME...MOT...LOC 2241Z 246DEG 22KT 3405 9348
62Special weather statement, Dec 26, 4:47 PM CST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Little Rock AR
447 PM CST MON DEC 26 2016
ARZ033-262330-
White AR-
447 PM CST MON DEC 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FAULKNER...WESTERN WHITE
AND SOUTHEASTERN CLEBURNE COUNTIES UNTIL 530 PM CST...
At 447 PM CST, Doppler radar was tracking a strong thunderstorm near
Gravel Hill, or 15 miles west of Searcy, moving northeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Searcy... Bald Knob...
Judsonia... Kensett...
Mount Vernon... Crosby...
Steprock... Gravel Hill...
Letona... Albion...
Clay... Center Hill...
Romance... Dewey...
Armstrong Springs... El Paso...
Sunnydale... Floyd...
Pickens in White County... Joy...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3527 9153 3507 9212 3525 9212 3537 9192
3536 9186 3541 9185 3550 9170
TIME...MOT...LOC 2247Z 238DEG 32KT 3520 9200
62Special weather statement, Dec 26, 5:20 PM CST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Little Rock AR
520 PM CST MON DEC 26 2016
ARZ056-063-064-270000-
Jefferson AR-Lincoln AR-Cleveland AR-
520 PM CST MON DEC 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON...
NORTHWESTERN LINCOLN...SOUTHEASTERN GRANT AND NORTHERN CLEVELAND
COUNTIES UNTIL 600 PM CST...
At 519 PM CST, Doppler radar was tracking a strong thunderstorm near
Rison, moving northeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Pine Bluff... Star City...
Rison... Kingsland...
Toledo... Nebo...
Feenyville... Kedron...
Cottondale... Cane Creek State Park...
Staves... Mt Zion...
Randall... Pinebergen...
Faith... Glenlake...
Glendale in Lincoln County... Calmer...
Watson Chapel... Palmyra...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3385 9234 3402 9243 3406 9234 3406 9224
3412 9223 3428 9189 3394 9172
TIME...MOT...LOC 2319Z 244DEG 28KT 3397 9231
62Special weather statement, Dec 26, 6:36 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Little Rock AR
636 PM CST MON DEC 26 2016
ARZ042-054-270115-
Hot Spring AR-Garland AR-
636 PM CST MON DEC 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SALINE...
NORTHWESTERN CLARK...SOUTHEASTERN GARLAND AND NORTHWESTERN HOT SPRING
COUNTIES UNTIL 715 PM CST...
At 636 PM CST, Doppler radar was tracking a strong thunderstorm near
Lofton, or 15 miles southwest of Hot Springs, moving northeast at 40
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hot Springs... Hot Springs Village...
Mountain Pine... Lonsdale...
Hot Springs Memorial Field... Piney in Garland County...
Hot Springs National Park... Lofton...
Rockwell... Bismarck...
Sunshine... Red Oak...
Bonnerdale... Royal...
Hempwallace... Pearcy...
Gulpha Gorge... Pettyview...
Lake Catherine State Park... Point Cedar...
LAT...LON 3475 9298 3464 9298 3464 9288 3459 9287
3459 9281 3450 9279 3428 9312 3428 9332
3432 9336 3433 9335 3439 9341
TIME...MOT...LOC 0036Z 229DEG 33KT 3437 9328
CavanaughThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 6:36 PM CST | Special Weather Statement | LZK | Garland | 39 min |
| Dec 26, 8:36 PM CST | Flash Flood Warning | LZK | Dallas, Ouachita | 114 min |
| Dec 26, 8:39 PM CST | Special Weather Statement | LZK | Cleveland | 51 min |
| Dec 26, 9:52 PM CST | Special Weather Statement | LZK | Lincoln | 53 min |
| Dec 26, 11:22 PM CST | Special Weather Statement | LZK | Union | 53 min |
| Dec 27, 2:01 AM CST | Special Weather Statement | LZK | Bradley | 89 min |
| Dec 27, 9:52 AM CST | River Flood Warning | LZK | Jackson, Woodruff | 13 days |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.